Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 14, 2001, 12:39 PM EDT for Scott County, Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 12:39 PM EDT (16:39 UTC)
- Expired
- Jun 14, 2001, 1:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Scott County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 12:50 PM EDT | Thunderstorm Wind | Huntsville, TN | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1921 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730 WUUS54 KMRX 141639 SVRMRX TNC151-141715- /NEW.KMRX.SV.W.0121.141639-141715/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1239 PM EDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN EAST TENNESSEE * UNTIL 115 PM EDT * AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NORMA...OR 14 MILES SOUTH OF ONEIDA... MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN SCOTT COUNTY AT 1250 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. $$ LAT...LON 3646 8467 3625 8456 3623 8441 3646 8437
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:20 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 14, 9:20 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 920 AM EDT THU JUN 14 2001 SATELLITE SHOWS AN AXIS OF CONVECTION FROM SOUTHWEST NORTH CAROLINA TO SOUTHEAST KENTUCKY. THIS AXIS IS ASSOCIATED WITH A WEAK SHEAR AXIS OVER THE SOUTHERN APPALACHIANS WHICH IS PROGGED BY BOTH THE MESO-ETA AND RUC MODEL TO REMAIN IN PLACE FOR THIS AFTERNOON AND EVENING. BNA SOUNDING SHOWS THE AIRMASS OVER THE TENNESSEE VALLEY IS ALREADY MODERATELY UNSTABLE WITH CAPES OF 2000-2500 J/KG WITH LIFTED INDICES OF -5. ALSO...K INDICES OF 32-34 WITH PWS NEAR 1.5 INCHES...SO VERY MOIST AIRMASS AS WELL. AGREE WITH MIDNIGHT SHIFT FORECASTER THAT SCATTERED CONVECTION IS ANTICIPATED LATER TODAY. WILL CHANGE WORDING TO REFLECT MORE OF A COVERAGE TERM IN THE FORECAST. ALSO...HAVE ISSUED A SPS SHOWING THE POTENTIAL OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. GIVE THE PWS AND SOME MID-LEVEL DRY AIR...DAMAGING DOWNBURST WINDS WILL BE A CONCERN. ALSO...GSP ALREADY HAD A REPORT OF DIME SIZE HAIL IN SOUTHWEST NORTH CAROLINA...SO MARGINAL HAIL WILL BE A THREAT. GIVEN THE HIGH MOISTURE CONTENT AND EXPECTED SLOW STORM MOTION... LOCALIZED TORRENTIAL RAINS AND FLASH FLOODING WILL BE A CONCERN AS WELL. CURRENT TEMPERATURE FORECAST LOOKS GOOD. .MRX... NC...NONE. TN...NONE. VA...NONE. DH
In the hours before
Special weather statement, Jun 14, 8:56 AM EDT, 3 hours 43 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-142100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 856 AM EDT THU JUN 14 2001 ...ISOLATED SEVERE THUNDERSTORMS WITH STRONG DAMAGING WINDS... HAIL AND TORRENTIAL RAINS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA... A WEAK UPPER UPPER LEVEL DISTURBANCE WILL REMAIN ACROSS THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING HELPING TO FOCUS THE VERY WARM...MOIST AND UNSTABLE AIR ACROSS THE REGION. SCATTERED THUNDERSTORMS WILL DEVELOP AND INTENSIFY THIS AFTERNOON ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA WITH ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING THUNDERSTORM WINDS...HAIL UP TO DIME SIZE AND TORRENTIAL RAINS. THE HEAVY RAINS MAY PRODUCE LOCALIZED PONDING OF LOW LYING AREAS AND STREET FLOODING. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS WILL NEED TO KEEP ABREAST OF THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO YOlUR NOAA WEATHER RADIO OR FAVORITE RADIO AND TELEVISION STATIONS FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DH
Special weather statement, Jun 14, 10:11 AM EDT, 2 hours 28 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-142100- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1011 AM EDT THU JUN 14 2001 ...ISOLATED SEVERE THUNDERSTORMS WITH STRONG DAMAGING WINDS... HAIL AND TORRENTIAL RAINS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA... A WEAK UPPER LEVEL DISTURBANCE WILL REMAIN ACROSS THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING HELPING TO FOCUS THE VERY WARM...MOIST AND UNSTABLE AIR ACROSS THE REGION. SCATTERED THUNDERSTORMS WILL DEVELOP AND INTENSIFY THIS AFTERNOON ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA WITH ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING THUNDERSTORM WINDS...HAIL UP TO DIME SIZE AND TORRENTIAL RAINS. THE HEAVY RAINS MAY PRODUCE LOCALIZED PONDING OF LOW LYING AREAS AND STREET FLOODING. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS WILL NEED TO KEEP ABREAST OF THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE RADIO AND TELEVISION STATIONS FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:27 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 48 min |
| Jun 14, 2:03 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 42 min |
| Jun 14, 2:20 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 25 min |
| Jun 14, 2:21 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 39 min |
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 44 min |
| Jun 14, 3:07 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 38 min |
| Jun 14, 4:58 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins | 47 min |
| Jun 14, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.